Alert archive / North Carolina / Beach Hazards Statements in 2015
Beach Hazards Statement 5, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at May 4, 2015, 4:30 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2015, 4:30 AM EDT (08:30 UTC)
- Expired
- May 4, 2015, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
636 WHUS42 KMHX 040830 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 430 AM EDT MON MAY 4 2015 ...HIGH RISK OF RIP CURRENTS NORTH OF CAPE HATTERAS TODAY... .LINGERING LONG PERIOD EASTERLY LARGE SWELL WILL PRODUCE A HIGH RISK OF RIP CURRENTS TODAY FOR BEACHES NORTH OF CAPE HATTERAS. NCZ103-042030- /O.NEW.KMHX.BH.S.0005.150504T0830Z-150505T0000Z/ OUTER BANKS DARE- 430 AM EDT MON MAY 4 2015 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THIS EVENING. * HAZARDS...HIGH RIP CURRENT RISK. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE MOST LIKELY TIME FOR RIP CURRENTS TO DEVELOP IS A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL OCCUR AROUND 2 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$
1 follow-up statement
081 WHUS42 KMHX 041950 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 350 PM EDT MON MAY 4 2015 ...HIGH RISK OF RIP CURRENTS NORTH OF CAPE HATTERAS INTO THIS EVENING... .LINGERING LONG PERIOD EASTERLY SWELL WILL PRODUCE A HIGH RISK OF RIP CURRENTS TODAY FOR BEACHES NORTH OF CAPE HATTERAS. NCZ103-050000- /O.CON.KMHX.BH.S.0005.000000T0000Z-150505T0000Z/ OUTER BANKS DARE- 350 PM EDT MON MAY 4 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF CAPE HATTERAS... * HAZARDS...HIGH RIP CURRENT RISK. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at May 4, 4:20 AM EDT, 10 minutes earlier.
Area forecast discussion, May 4, 4:20 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 420 AM EDT MON MAY 4 2015 .SYNOPSIS... HIGH PRESSURE WILL EXTEND OVER THE AREA FROM OFFSHORE THROUGH TUESDAY. LOW PRESSURE WILL FORM NEAR THE BAHAMAS WEDNESDAY AND LINGER OFF THE SOUTHEAST COAST THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 330 AM MONDAY...WEAK SHRT WV WILL MOVE IN FROM W TODAY BUT ONLY EFFECT WILL BE SLIGHT ENHANCEMENT OF CU/SCU OVER INLAND SECTIONS THIS AFTN AS ATMOS TOO DRY TO SUPPORT ANY DEEP CONVECTION. SEA BREEZE EXPECTED TO KEEP COASTAL SECTIONS MOSTLY SUNNY. WITH TEMPS STARTING OUT A FEW DEGS WARMER THIS MORNING THAN 24 HOURS AGO...CAN EXPECT MAX TEMPS A COUPLE OF DEGS WARMER THIS AFTN GIVEN SIMILAR LOW LVL THICKNESSES...THUS PREVIUOS FCST ON TRACK AND IN LINE WITH MOS BLEND OF LOWER 80S INLAND TO MID-UPR 70S COAST. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... AS OF 330 AM MONDAY...HIGH AND DRY CONDITIONS WILL PERSIST TONIGHT. PRES GRAD WILL BE TIGHTENED A BIT BETWEEN OFFSHORE HIGH AND WEAK LEE TROFFING...RESULTING IN LIMITED DECOUPLING AND WARMER MIN TEMPS...LOW-MID 50S INLAND TO AROUND 60 COAST. && .LONG TERM /TUESDAY THROUGH SUNDAY/... AS OF 4 AM MON...LONG TERM PERIOD WILL FEATURE WARM AND DRY CONDITIONS TO START...THEN POTENTIAL FOR DEVELOPING LOW PRESSURE OVER THE SW ATLANTIC TO AFFECT THE AREA AFTER MID WEEK. TUESDAY AND WEDNESDAY...HIGH PRES REMAINS STATIC OVER THE WESTERN ATLANTIC AND CONTINUES RIDGING INTO THE SE CONUS WITH HIGHS AGAIN GENERALLY IN THE LOW/MID 80S INLAND TO 70S BEACHES. LOW DEWPOINT TEMPS WILL CONTINUE AND WILL ALLOW FOR LARGE DIURNAL TEMPERATURE VARIATION. LOWS WILL DROP INTO THE LOW/MID 50S INLAND TO NEAR 60 BEACHES. RELATIVE HUMIDITIES EACH AFTERNOON WILL DROP INTO THE 30-35 PERCENTILE RANGE THOUGH WINDS SHOULD BE LIGHT ENOUGH TO PROHIBIT FIRE WEATHER CONCERNS. THURSDAY AND FRIDAY...MED AND LONG RANGE MODEL SUITE IN GOOD AGREEMENT ON LOW PRES DEVELOPMENT NEAR THE BAHAMAS...WITH A GENERAL DRIFT TOWARDS THE NORTH THROUGH THE END OF THE WORK WEEK. THE PREVAILING WESTERLIES WILL REMAIN WELL TO THE NORTH ACROSS THE UPPER GREAT LAKES AND CANADA THROUGH THE WEEK...AND THIS WILL PREVENT MUCH MOVEMENT OF THE LOW PRES AREA THROUGH THE WEEKEND. 04/00Z NCEP SPAGHETTI'S ALL DEVELOPING LOW PRES THOUGH BEGIN TO DIVERGE WITH PLACEMENT OF THE LOW BY THURSDAY...WITH OPERATIONAL GFS BRINGING THE LOW CENTER ASHORE IN SC...THOUGH MANY OF ENSEMBLE SOLNS KEEP THE LOW OFFSHORE OF THE CAROLINAS. CMC BRINGS THE LOW ASHORE IN SE NC...WITH THE ECMWF KEEPING THE SYSTEM OFFSHORE THROUGH THE PERIOD. HAVE MAINTAINED A CMC/GFS/ECM BLEND FOR WINDS WHICH WOULD PREVAIL FROM THE EAST AND SOUTH THROUGH THE PERIOD GENERALLY 10-20 KTS ALONG THE COAST DUE TO GRADIENT BETWEEN WESTERN ATLANTIC HIGH PRES AND APPROACHING LOW. HAVE INC POPS A BIT ALONG THE COAST WITH 40-50 POPS THUR NIGHT AND FRIDAY. A FASTER NAM/CMC SOLN WOULD BRING PRECIP INTO THE AREA A BIT EARLIER...AS EARLY AS THUR MORNING. AT LEAST INDIRECT COASTAL IMPACTS COULD BE EXPECTED BY THE END OF THE WEEK (HIGH SURF/COASTAL FLOODING/SURF ZONE HAZARDS). A TRACK OF THE LOW COMING ONSHORE OR NEAR THE COAST WOULD EXACERBATE THESE IMPACTS. SATURDAY AND SUNDAY...MAINTAINED LOW CHANCE POPS DUE TO THE LOW PRES AREA POSSIBLY STILL IN THE VCNTY. WITH INCREASED HUMIDITY VALS AND STILL HIGH LOW LEVEL THICKNESSES...IT WILL BEGIN TO FEEL SUMMERY WITH HIGHS IN THE 80S AND LOWS WELL INTO THE 60S. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... SHORT TERM /THROUGH 06Z TUESDAY/... AS OF 130 AM MONDAY...VFR EXPECTED TO PREVAIL THROUGH THE TAF PERIOD WITH HIGH PRES EXTENDING OVER AREA FROM OFFSHORE. BRIEF PERIOD OF MVFR VSBYS PSBL 10-12Z MOST LOCATIONS WITH TEMPS APPROACHING DEW PTS. TEMPS WILL REMAIN WELL ABOVE CROSSOVER DEW PTS FROM SUN AFTN THUS DO NOT EXPECT VSBYS BELOW 3SM. WSW WIND TO AROUND 10 KT THIS MORNING WILL BECOME MORE SSW THIS AFTN. SOME SCT HIGH BASED CU/SCU LIKELY INLAND WITH HEATING TODAY AND MAY PERSIST OVER NW SECTIONS THIS EVENING. LONG TERM /TUESDAY THROUGH FRI/ AS OF 4 AM MON...VFR CONDITIONS AS DRY HIGH PRES WILL BE IN CONTROL TUE AND WED. APPROACHING LOW PRES FROM THE SOUTH MAY PRODUCE LOWERED CIGS AND RAIN SHOWERS THUR AND FRI. && .MARINE... SHORT TERM /THROUGH TONIGHT/ AS OF 330 AM MONDAY...WEAK HIGH PRES OVER AREA THIS MORNING WILL GRADUALLY MOVE E THROUGH TONIGHT WITH PRES GRAD TIGHTENING A BIT WITH LEE TROFFING INLAND. THIS WILL RESULT IN LIGHT W-SW WINDS THIS MORNING BECOMING S-SW THIS AFTN WITH SPEEDS INCREASING TO 10-15 KT N OF OREGON INLET LATE AFTN THROUGH THIS EVENING. WW3 AND LOCAL NWPS GENERALLY IN LINE WITH PREVIUOS FCST SEAS OF 2-4 FT. LONG TERM /TUE THROUGH FRI/ AS OF 4 AM MON...GOOD BOATING CONDITIONS TO START THE PERIOD WITH HIGH PRES IN CONTROL ON TUESDAY. WINDS WILL BE AROUND 10 KT WITH SEAS 1 TO 3 FEET. THE FORECAST MID TO LATE WEEK WILL DEPEND ON THE LOCATION/TRACK/INTENSITY OF LOW PRESSURE FORECAST TO DEVELOP OFF OF THE SOUTHEAST COAST. DUE TO CONSIDERABLE SPREAD IN THE MODELS REGARDING THIS SYSTEM, THIS PERIOD OF THE FORECAST HAS BELOW NORMAL CONFIDENCE. WILL RELY ON CONSISTENCY WITH PREVIOUS FORECASTS AND MODEL BLENDS TO FORECAST WINDS AND SEAS WED THROUGH FRIDAY. A MAJORITY OF THE MODELS BRING THE LOW PRES SYSTEM ASHORE IN SC OR SE NC...THOUGH SOME OF THEM KEEP THE SYSTEM EAST OF THE NC WATERS. WILL CONTINUE TO FCST EASTERLY TO SOUTHEASTERLY WINDS 10-20 KT WED INTO THUR...BECOMING SOUTH ON FRIDAY. AN OFFSHORE TRACK WOULD KEEP EAST TO NORTHEAST WINDS HOWEVER. NWPS AND WAVEWATCH IV HAVE SEAS BUILDING TO 4 TO 7 FEET THUR INTO FRI WITH THE TIGHTENED GRADIENT BETWEEN WESTERN ATLANTIC HIGH PRES AND APPROACHING LOW. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JBM NEAR TERM...JBM SHORT TERM...JBM LONG TERM...TL AVIATION...JBM/TL MARINE...JBM/TL
Hazardous weather outlook, May 3, 9:12 PM EDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 912 PM EDT SUN MAY 3 2015 NCZ029-044>047-079>081-090>094-098-050115- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 912 PM EDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-050115- OUTER BANKS DARE- 912 PM EDT SUN MAY 3 2015 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING NORTH OF CAPE HATTERAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-104-050115- CARTERET-OUTER BANKS HYDE- 912 PM EDT SUN MAY 3 2015 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING NORTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Beach Hazards Statements in North Carolina, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.